Nevada, 2007Heavy Snow in Nevada, April 22, 2007
April 22, 2007 · NWS LKN · 1 event in 1 county or zone
A storm system brought heavy snow to the Ruby Mountains and East Humboldt Range.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system brought heavy snow to the Ruby Mountains and East Humboldt Range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 22, 1:45 AM PST, 8 hours 15 minutes earlier.
Area forecast discussion, Apr 22, 1:45 AM PST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT SUN APR 22 2007
.SYNOPSIS...UNSETTLED WEATHER TODAY THROUGH MONDAY AS A STORM
SYSTEM MOVES ACROSS NEVADA. HIGH PRESSURE BUILDS OVER THE REGION
TUESDAY FOR MOSTLY SUNNY SKIES AND WARMER HIGH TEMPERATURES. A
WEAK SYSTEM WILL BRUSH ACROSS NORTHERN NEVADA AROUND THE MIDDLE OF
THE WEEK FOR A THREAT OF SHOWERS. &&
.SHORT TERM...TODAY THROUGH TUESDAY. A TROUGH CURRENTLY OVER THE PAC
NW COAST IS APPROACHING NEVADA. RAIN ASSOCIATED WITH THIS TROUGH
BEGAN TO SPREAD ACROSS HUMBOLDT COUNTY LATE SATURDAY EVENING.
PRECIPITATION IS EXPECTED TO SPREAD EAST ACROSS THE REST OF NORTHERN
AND CENTRAL NEVADA THIS MORNING...AND CONTINUE THROUGH TONIGHT...
EXITING EAST INTO UTAH MONDAY...WITH SOME LINGERING SHOWERS THROUGH
MONDAY AFTERNOON OVER MAINLY THE EASTERN HALF OF NEVADA. MODELS ARE
IN AGREEMENT THAT H7 TEMPS WILL BE NEAR -5C THROUGHOUT MOST OF THE
EVENT...SUGGESTING A SNOW LEVEL OF AROUND 6000 FEET. THE CURRENT
WINTER STORM WARNING FOR THE RUBY MOUNTAINS AND EAST HUMBOLDT
RANGE...ALONG WITH THE SNOW ADVISORY FOR ELEVATIONS ABOVE 6000 FEET
ACROSS THE REMAINING AREAS OF THE CWA (EXCLUDING HUMBOLDT COUNTY) FOR
THIS MORNING THROUGH EARLY MONDAY LOOKS TO BE ON TRACK. SNOW SHOULD
BEGIN EARLIER THAN 11AM THIS MORNING OVER PORTIONS OF THE ADVISORY
AND WARNING AREAS...HOWEVER ACCUMULATIONS ARE NOT EXPECTED TO BEGIN
UNTIL LATER IN THE MORNING. STILL EXPECTING DRY CONDITIONS MONDAY
NIGHT THROUGH TUESDAY AS HIGH PRESSURE BUILDS OVER NEVADA. ROOD
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS ARE IN A LITTLE
DISAGREEMENT MID-WEEK CONCERNING DEPTH OF WEAK SHORTWAVE PROGGED TO
MOVE THROUGH. HOWEVER ONLY SLIGHT CHANCE WORDING IS IN FORECAST AND
MAY HAVE TO MERELY ADJUST TIMING A BIT. OTHERWISE WEAK FLAT RIDGING
OR NEAR ZONAL FLOW PERSISTS THURSDAY THROUGH SATURDAY KEEPING CWFA
DRY. GFS IS THE MOST PROGRESSIVE...SHOWING TROUGH CLIPPING NRN NV
AND ASSOCIATED LLVL COLD FRONT PUSHING INTO CNTRL NV AND STALLING.
GFS AND DGEX SHOWING SCT RAIN AND SNOW SHOWERS ALONG AND NORTH OF
INTERSTATE 80...WITH DRY CONDITIONS ACROSS CNTRL NV. ECMWF AND UKMET
DIG THE SYSTEM MUCH FURTHER SOUTH INTO CNTRL NV WITH MUCH COOLER AIR
OVER THE CWFA AND A BETTER CHANCE OF RAIN AND SNOW ACROSS MOST OF
THE AREA THROUGH THURSDAY NIGHT. FOR WEDNESDAY AND WEDNESDAY
NIGHT...WENT WITH A BLEND TO DETERMINE POPS...SHIFTED/INCREASED POPS
A LITTLE FURTHER SOUTH. WILL ADJUST TEMPS CAUTIOUSLY WITH WARMING
TREND ANTICIPATED THIS WEEK. OTHERWISE...FORECAST IS STILL ON TRACK.
LW
&&
.AVIATION...A FEW RAIN BANDS ARE GETTING ORGANIZED THIS MORNING AND
MOVING EAST THROUGH THE STATE. EXPECT LOWERING CIGS AND VIS THIS
MORNING ACROSS NORTHERN AND CENTRAL NEVADA. RAIN MAY BECOME HEAVY AT
TIMES ON SUNDAY...WITH SNOW MIXING DOWN TO ELEVATIONS AS LOW AS 5500
FEET. WIDESPREAD MVFR CONDITIONS ARE EXPECTED ACROSS THE
AREA...BEGINNING AT KEKO APPROXIMATELY 10Z...AND CLOSER TO DAWN AT
KELY AND KTPH. IFR CONDITIONS ARE POSSIBLE IN HEAVIER RAIN BANDS
SUNDAY MORNING THROUGH EARLY SUNDAY AFTERNOON...ESPECIALLY AT KEKO
AND KELY WHERE PERIODS OF RAIN/SNOW MIX ARE EXPECTED. LW
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
.SNOW ADVISORY ABOVE 6000 FEET FOR NVZ031>033 AND NVZ035>037-013
FROM 11AM PDT TODAY THROUGH MONDAY 8 AM
.WINTER STORM WARNING 11AM PDT TODAY THROUGH MONDAY 8 AM FOR NVZ034.
Hazardous weather outlook, Apr 21, 2:45 PM PST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
345 PM PDT SAT APR 21 2007
NVZ013-030>037-221300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
345 PM PDT SAT APR 21 2007
.DAY ONE...TODAY AND TONIGHT.
RAIN AND HIGH ELEVATION SNOW WILL DEVELOP TONIGHT ACROSS THE GREAT
BASIN...BEGINNING IN HUMBOLDT AND LANDER COUNTIES BY LATE THIS
EVENING AND AFTER MIDNIGHT ELSEWHERE. SNOW LEVELS WILL GRADUALLY
LOWER TO AROUND 6000 FEET BY MORNING WITH MODERATE TO LOCALLY HEAVY
SNOWFALL EXPECT IN THE HIGHER ELEVATION MOUNTAIN PASSES OF
NORTHWESTERN NEVADA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
RAIN AND SNOW WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA
THROUGH MONDAY. SNOW LEVELS ARE EXPECTED TO GRADUALLY LOWER TO
VALLEY FLOORS BY SUNDAY NIGHT...HOWEVER...PRECIPITATION IS EXPECTED
TO REMAIN MOSTLY RAIN BELOW 6000 FEET WITH LITTLE OR NO SNOW
ACCUMULATION. SIGNIFICANT SNOW ACCUMULATION IS EXPECT IN THE
MOUNTAINS AND MOUNTAIN PASSES ABOVE 6000 FEET. THEREFORE...A SNOW
ADVISORY HAS BEEN ISSUED FOR ELEVATIONS ABOVE 6000 FEET FOR ALL OF
CENTRAL NEVADA AND MOST OF NORTHEAST NEVADA. A WINTER STORM WARNING
IS IN EFFECT FOR THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...WITH
OVER A FOOT OF SNOW EXPECTED BY MONDAY.
MOTORISTS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS LATE SEASON WINTER
STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
TT
Heavy Snow, Ruby Mountains/E Humboldt Range
- When
- April 22, 10:00 AM PST to 10:00 PM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
Snotel sites in the Ruby Mountains and East Humboldt Range reported between 7 and 12 inches of new snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Wisconsin, April 22, 2007$30,000 · 1 event
- Wildfire in Wisconsin, April 22, 20073 events
- Heavy Rain in U.S. Virgin Islands, April 22 to 24, 20073 events
- Heavy Rain in Kansas, April 22, 20072 events
- Flash Flooding in Kansas, April 22, 20072 events
- Damaging Wind and Winter Weather in Utah, April 22 to 23, 200753 kt wind · 2 events
- Heavy Rain in California, April 22, 20071 event
- Flood in Kentucky, April 22 to 23, 20071 event
- Hail in Iowa, April 22, 20070.75 in hail · 1 event
- Damaging Wind in Minnesota, April 22, 200760 kt wind · 1 event
- Tornado in Nebraska, April 22, 2007EF0 · 1 event
- Damaging Wind in Iowa, April 22, 2007$1,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27508.